MAUDE Adverse Event Report: CORDIS CORPORATION BLUE/SLALOM 5X18/135 BIL PCKGD; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION BLUE/SLALOM 5X18/135 BIL PCKGD; CATHETER, BILIARY, DIAGNOSTIC
Model Number PB1850BSX
Medical Device Problem Codes Crack (1135); Inflation Problem (1310); Therapy Delivered to Incorrect Body Area (1508); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of 5mm x 18mm x 135cm palmaz blue transhepatic biliary stent on slalom percutaneous transluminal angioplasty (pta) balloon expandable stent delivery system (sds) would not inflate when attempted to deploy.Stent then stripped off balloon catheter, requiring them to get a new unknown balloon through undeployed stent and were required to deploy but geographically missed the lesion in the superior mesenteric artery (sma) as a result.The device was stored as per labeling and opened in sterile field.The device was used in patient.The intended procedure was a superior mesenteric artery (sma) stent procedure.The access site was the left femoral.The lesion had little calcification.There was no vessel tortuosity.The percentage of stenosis was >80%.The device was not used for a chronic total occlusion (total occlusion >3 months).A 5f 90cm non-cordis sheath was used.The lesion was not pre-dilated prior to stent implantation.There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The product, or any of the other devices used with it, had not been resterilized.During prep, the stent was not manipulated.The stent was properly mounted on the system when inspected prior to use.Prior to inserting the sds in the catheter, the balloon was not inflated nor partially inflated.Negative pressure was not applied to the sds.Delivery of the sds to the lesion was contralateral.The inflation device was in the neutral position when the system was being advanced/withdrawn.Resistance was not met while advancing the device over the guidewire.There was no unusual force used at any time during the procedure.The stent delivery system did not pass through any acute bends.The sds did not have to pass through a previously placed stent.The stent dislodged while attempting to remove the device.There was an attempt made to recapture the stent.The stent eventually expanded fully with good wall apposition.A saber balloon was inserted into the stent for deployment.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: the balloon of 5mm x 18mm x 135cm palmaz blue transhepatic biliary stent on slalom percutaneous transluminal angioplasty (pta) balloon expandable stent delivery system (sds) would not inflate when attempted to deploy.The stent then stripped off the balloon catheter, requiring them to get a new unknown balloon through the undeployed stent and were required to deploy but geographically missed the lesion in the superior mesenteric artery (sma) as a result.The intended procedure was a superior mesenteric artery (sma) stent procedure.The access site was the left femoral.The lesion had little calcification.There was no vessel tortuosity.The percentage of stenosis was >80%.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was returned for analysis and the unit was thoroughly inspected observing a fractured condition on the hub.The device was stored as per labeling and opened in sterile field.The device was used in patient.A 5f 90cm non-cordis sheath was used.The lesion was not pre-dilated prior to stent implantation.There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The product, or any of the other devices used with it, had not been resterilized.During prep, the stent was not manipulated.The stent was properly mounted on the system when inspected prior to use.Prior to inserting the sds in the catheter, the balloon was not inflated nor partially inflated.Negative pressure was not applied to the sds.Delivery of the sds to the lesion was contralateral.The inflation device was in the neutral position when the system was being advanced/withdrawn.Resistance was not met while advancing the device over the guidewire.There was no unusual force used at any time during the procedure.The stent delivery system did not pass through any acute bends.The sds did not have to pass through a previously placed stent.The stent dislodged while attempting to remove the device.There was an attempt made to recapture the stent.The stent eventually expanded fully with good wall apposition.A saber balloon was inserted into the stent for deployment.The product was returned for analysis.A non-sterile blue on slalom 5x18/135 biliary sds was received coiled inside of a clear plastic bag.The balloon was received without having been inflated.The unit was thoroughly inspected observing a fractured condition on the hub.No other damages or outstanding details were observed.Per functional analysis inflate\ion of the balloon was no possible due to a leakage caused by a crack observed at the inflation port area of the hub.Per microscopic analysis stent struts marks were observed on the balloon surface.This indicates that the device complied with the stent crimp process.Per sem analysis the cracked area on the hub revealed evidence of plastic deformation and fatigue striations.Plastic deformation and fatigue striations found on the hub material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 82191723 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged - in patient¿ was not confirmed through analysis of the returned device.The stent was not returned for analysis, and the stent struts marks were observed on the balloon surface indicating that the device complied with the stent crimp process.The exact cause of the event could not be determined during analysis.The reported ¿stent inaccurate placement¿ was not confirmed through analysis of the returned device as procedural images were not provided.The exact cause of the event could not be determined during analysis.The reported ¿balloon-sds inflation difficulty - in patient" and ¿luer hub-sds~ cracked¿ were confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Procedural/handling factors might have contributed to the observed cracked condition.The unit presented evidence of plastic deformation and fatigue striations.Plastic deformation and fatigue striations found on the hub material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to the separation.According to the safety information in the instructions for use ¿the cordis palmaz blue.018¿ transhepatic biliary stent system is indicated for palliation of malignant neoplasms in the biliary tree.Warnings the safety and effectiveness of the palmaz blue.018 transhepatic biliary stent system for use in the vascular system have not been established.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the label.Measure the diameter of the reference duct to determine the appropriate size stent and delivery system.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Caution: after completely retracting the csi, do not re-advance it over the positioned stent to avoid dislodging the stent.Prior to stenting, the palmaz blue.018 transhepatic biliary stent system should be examined to verify functionality and integrity.Do not attempt to remove or readjust the stent on the delivery system.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
BLUE/SLALOM 5X18/135 BIL PCKGD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11990934
Report Number9616099-2021-04632
Device Sequence Number3268945
Product Code FGE
UDI-Device Identifier20705032036099
UDI-Public20705032036099
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberPB1850BSX
Device Catalogue NumberPB1850BSX
Device Lot Number82191723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOON, UNK STENT; UNK BALLOON, UNK STENT
Outcome Attributed to Adverse Event Required Intervention;